MAUDE Adverse Event Report: THORATEC CORPORATION HMII, G2.3, POCKET CONTROLLER

THORATEC CORPORATION HMII, G2.3, POCKET CONTROLLER
Model Number 10005080
Medical Device Problem Codes Break (1069); Mechanical Problem (1384); Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when attempting to connect the system controller to the power module, the black power cable could not make connection.Upon closer inspection, the nurse noted a broken pin that was stuck in the cable.The patient required a controller exchange.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of broken pin stuck inside the black connector of the system controller was confirmed.The returned system controller was found to have a stuck pin in position 5 of the black power cable which is unused in that cable.The pin was removed to continue with testing.The controller was functionally tested and found to operate as intended during analysis.The controller was able to support pump function for an extended period of time.No atypical alarms were produced during testing.The ifu states in the ¿guideline for power cable connectors¿ section to line up the half circles inside the connectors and gently bring the connectors together, turning them slightly to make the connection.A root cause for the reported event cannot be conclusively determined through this analysis.Device history records were reviewed and showed no deviations from manufacturing or qa specifications.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.Heartmate ii instructions for use section 7-¿alarms and troubleshooting¿ and heartmate ii patient handbook section 5-¿alarms and troubleshooting¿ explain the guidelines for power cable connectors.Heartmate ii instructions for use section 8-¿equipment storage and care¿ and heartmate ii patient handbook section 6-¿caring for the equipment¿ explain how to properly take care and maintain the integrity of the system controller.The ifu states in the ¿guideline for power cable connectors¿ section to ¿line up the half circles inside the connectors¿ gently bring the connectors together, turning them slightly to make the connection, if needed¿ never twist connectors or pull them apart at an angle.¿ no further information was provided.The manufacturer is closing the file on this event.

Brand Name
HMII, G2.3, POCKET CONTROLLER
Common Device Name
HMII, G2.3, POCKET CONTROLLER
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key15513852
Report Number2916596-2022-13820
Device Sequence Number5856601
Product Code DSQ
UDI-Device Identifier00813024013013
UDI-Public00813024013013
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/18/2024
Device Model Number10005080
Device Catalogue Number10005080
Device Lot Number8240990
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2022
Supplement Date Received by Manufacturer10/25/2022
Initial Report FDA Received Date09/30/2022
Supplement Report FDA Received Date10/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age86 YR
Patient SexMale
Patient Weight63 KG